RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Uspekhi Mat. Nauk:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Uspekhi Mat. Nauk, 2016, Volume 71, Issue 2(428), Pages 81–120 (Mi umn9707)  

This article is cited in 6 scientific papers (total in 6 papers)

Polynomial conservation laws for the Lorentz gas and the Boltzmann–Gibbs gas

V. V. Kozlov

Steklov Mathematical Institute of Russian Academy of Sciences

Abstract: The problem of conditions ensuring the existence of first integrals that are polynomials in the momenta (velocities) is considered for certain multidimensional billiard systems which play an important role in non-equilibrium statistical mechanics. These are the Lorentz gas, a particle in a Euclidean space with (not necessarily convex) scattering domains, and the Boltzmann–Gibbs gas, a system of small identical balls in a rectangular box which collide elastically with one another and the walls of the box. The ergodic properties of such systems are only partially understood: some problems are still waiting for solution, and in certain cases (for instance, when the scatterers are non-convex) the system is known not to be ergodic. An approach to showing the absence of a non-trivial polynomial first integral with continuously differentiable coefficients is developed. The known first integrals for integrable problems in dynamics are mostly polynomials in the momenta (or functions of polynomials). The investigation of multidimensional billiards with non-compact configuration space, when there is no hope for ergodic behaviour, is of particular interest. Applications of the general results on the absence of non-trivial polynomial integrals to problems in statistical mechanics are discussed.
Bibliography: 62 titles.

Keywords: Birkhoff billiards, Lorentz gas, Boltzmann–Gibbs gas, polynomial integral, topological obstructions to integrability, elastic reflection, KAM theory.

Funding Agency Grant Number
Russian Science Foundation 14-50-00005
This work was supported by the Russian Science Foundation under grant 14-50-00005.


DOI: https://doi.org/10.4213/rm9707

Full text: PDF file (783 kB)
References: PDF file   HTML file

English version:
Russian Mathematical Surveys, 2016, 71:2, 253–290

Bibliographic databases:

UDC: 514.755+530.1:51+536
MSC: Primary 37D50, 70F35, 70H33; Secondary 70H08
Received: 10.02.2016

Citation: V. V. Kozlov, “Polynomial conservation laws for the Lorentz gas and the Boltzmann–Gibbs gas”, Uspekhi Mat. Nauk, 71:2(428) (2016), 81–120; Russian Math. Surveys, 71:2 (2016), 253–290

Citation in format AMSBIB
\Bibitem{Koz16}
\by V.~V.~Kozlov
\paper Polynomial conservation laws for the Lorentz gas and the Boltzmann--Gibbs gas
\jour Uspekhi Mat. Nauk
\yr 2016
\vol 71
\issue 2(428)
\pages 81--120
\mathnet{http://mi.mathnet.ru/umn9707}
\crossref{https://doi.org/10.4213/rm9707}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3507474}
\zmath{https://zbmath.org/?q=an:06619513}
\adsnasa{http://adsabs.harvard.edu/cgi-bin/bib_query?2016RuMaS..71..253K}
\elib{http://elibrary.ru/item.asp?id=25865519}
\transl
\jour Russian Math. Surveys
\yr 2016
\vol 71
\issue 2
\pages 253--290
\crossref{https://doi.org/10.1070/RM9707}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000380765700002}
\elib{http://elibrary.ru/item.asp?id=27118982}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-84979917773}


Linking options:
  • http://mi.mathnet.ru/eng/umn9707
  • https://doi.org/10.4213/rm9707
  • http://mi.mathnet.ru/eng/umn/v71/i2/p81

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. V. V. Kozlov, D. V. Treschev, “Topology of the configuration space, singularities of the potential, and polynomial integrals of equations of dynamics”, Sb. Math., 207:10 (2016), 1435–1449  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
    2. S. V. Bolotin, “Degenerate billiards”, Proc. Steklov Inst. Math., 295 (2016), 45–62  mathnet  crossref  crossref  mathscinet  isi  elib
    3. Ivan A. Bizyaev, Alexey V. Borisov, Alexander A. Kilin, Ivan S. Mamaev, “Integrability and Nonintegrability of Sub-Riemannian Geodesic Flows on Carnot Groups”, Regul. Chaotic Dyn., 21:6 (2016), 759–774  mathnet  crossref  mathscinet
    4. S. V. Bolotin, V. V. Kozlov, “Topology, singularities and integrability in Hamiltonian systems with two degrees of freedom”, Izv. Math., 81:4 (2017), 671–687  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
    5. D. Treschev, “A locally integrable multi-dimensional billiard system”, Discrete Contin. Dyn. Syst. Ser. A, 37:10 (2017), 5271–5284  mathnet  crossref  mathscinet  zmath  isi  scopus
    6. M. Byalyi, A. E. Mironov, “Polinomialnaya neintegriruemost magnitnykh bilyardov na sfere i giperbolicheskoi ploskosti”, UMN, 74:2(446) (2019), 3–26  mathnet  crossref  elib
  • Успехи математических наук Russian Mathematical Surveys
    Number of views:
    This page:535
    Full text:84
    References:75
    First page:72

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019